Jump to content
SurvivingAntidepressants.org is temporarily closed to new registrations until 1 March ×

TABaker: Question about SSRI discontinuation


TABaker

Recommended Posts

Hi everyone,

 

After gradually tapering off 100 mg of Zoloft over the course of a year, I'm finally at 0 mg (about 3 weeks or so). The brain zaps are still there, albeit very dull. Suddenly, however, I've noticed intense irritation at the slightest things. This wasn't a problem until about last Wednesday onward.

 

The slightest thing, from a sock on the floor that's "in my way" will drive me mad. It's all I can do to keep from mouthing off to people at work, and I really don't want to lose my job. The chick to the left of my is a chronic complainer, and I really want to give her a piece of my mind (I'm trying to stay POSITIVE here, lady! lol).

 

I'm taking L-Tryptophan as well as 5 mg of Lithium Orotate, and they help. I guess I'm just looking for people to relate to, who've been through the same thing, and maybe gain some insight into what's happening inside my head.

 

PS - As a side note, I am PMS'ing at the moment (sorry menfolk), so that could be to blame. But this is my first cycle completely off the SSRI, and I've never had emotional swings like this before, so I can't help but think the 2 are related.

 

Thanks, and glad to be here!

Started on 50 mg of Zoloft in 2013, quit abruptly by choice, then returned about a year later (the doc put my on 75 mg). Stayed on that dose for a couple years until I was discovered sleep walking, after which the doc put my on 100 mg (you know, to control the sleep problems the drugs brought on, but I digress). After realizing I don't like feeling numb, with no sex drive, and chronic diarrhea, I began tapering down over the course of a year. Am now 3 weeks on 0 mg, and am looking for answers to when (if ever) my brain will be back to normal again.

Link to comment

Yes, being on the edge of slightest tickle is a symptom.

More of women can talk about the other stuff.

08/13 - 01/14
Olanzapine, petril MD (Clonazepam ), Dicorate ER (divalproex). Soza 10 (Zolpidem)

02/14 - 05/14
Flunil ​20mg , Divaa OD 250 mg(divalproex), Amisulpride 50mg (1-0-2), zolfresh 5 mg , Quetiapine
05/14 - 08/14 Venlafaxine 75 xr ( 1-0-1), zapiz 0.25
10/14 Zaptra 12.5mg , Oxetol xr 150mg (0-0-1)
11/14 - 08/15
Paris CR 25 (paroxetine) , Oxetol xr 600 mg (0-0-1), nitrest 5mg , Quetiapine for a month.
09/15-11 Venlafaxine XR 75 ( 1-0-1), Mirtazipine 15, Respiredal 0.5, Lamitor 25, zillion 10.
12/15-02/16 Off Meds (C.T)

03/16-Mid April Sertraline, Aripropazole, Quetiapine, Etizolam.

After that : CT and on OTC supplements (Roadback), now on Ayurveda
Link to comment
  • Moderator Emeritus

Hi TA, welcome to SA. unfortunately you taper was too fast. I did the same, tapered effexor in what I thought was a very slow taper. Was finme for a month then the withdrawal started.  You could  reinstate a very small dose of zoloft.  Even half your last dose might help without the side effectsStarting a dose too high can cause problems because the brain is no longer used to a high dose and there can be adverse reactions as you discovered! When you are stable on a small dose you can then start to taper very slowly.  Side effects are dose related and can ease if a dose is reduced. Sadly no one has told doctors that and they increase doses all the time, then add on other drugs until there is quite a cocktail and a non functioning zombie patient! No one EVER wants to go back on a drug

 

Your brain will recover but this is just the start of a long road, some people recover quickly, others can be suffering withdrawal for years. Everyone is different but most of the people we get here are in it for a long time. 

 

I will get some links for you to read and help you to decide. I reinstated 1mg effexor which was enough to stop the withdrawal in it's tracks. 

 

http://survivingantidepressants.org/index.php?/topic/7562-about-reinstating-and-stabilizing-to-reduce-withdrawal-symptoms/

 

http://survivingantidepressants.org/index.php?/topic/1441-tips-for-tapering-off-zoloft-sertraline/

 

http://survivingantidepressants.org/index.php?/topic/603-what-is-withdrawal-syndrome/

 

http://survivingantidepressants.org/index.php?/topic/1160-how-psychiatric-drugs-remodel-your-brain/

**I am not a medical professional, if in doubt please consult a doctor with withdrawal knowledge.

 

 

Different drugs occasionally (mostly benzos) 1976 - 1981 (no problem)

1993 - 2002 in and out of hospital. every type of drug + ECT. Staring with seroxat

2002  effexor. 

Tapered  March 2012 to March 2013, ending with 5 beads.

Withdrawal April 2013 . Reinstated 5 beads reduced to 4 beads May 2013

Restarted taper  Nov 2013  

OFF EFFEXOR Feb 2015    :D 

Tapered atenolol and omeprazole Dec 2013 - May 2014

 

Tapering tramadol, Feb 2015 100mg , March 2015 50mg  

 July 2017 30mg.  May 15 2018 25mg

Taking fish oil, magnesium, B12, folic acid, bilberry eyebright for eye pressure. 

 

My story http://survivingantidepressants.org/index.php?/topic/4199-hello-mammap-checking-in/page-33

 

Lesson learned, slow down taper at lower doses. Taper no more than 10% of CURRENT dose if possible

 

 

Link to comment

Welcome, TA,

 

Could you give us more specifics about your taper schedule? Did you taper by percentages or by number of mgs. or ??? Did you "skip days" (i.e., every other day dosing, or consistent drops daily til next drop in dose)? Please be sure to include your taper schedule and any changes in it during the last months of your taper, and whether you "jumped off" at a certain dose or continued to taper with minute drops.

 

btw, these meds (and withdrawal from them) definitely affect and are affected by hormones and hormone balance, so it's not surprising that any PMS symptoms especially would be affected. Try to remember when this is occurring, that this is hormone balance and biochemical, not necessarily your real thoughts. (Or intensity of emotions.)

 

But if you've just been off the med three weeks, it could be an early withdrawal symptom. Are you noticing any other symptoms recently (good or bad - there can be a vast range of changing emotions or physical symptoms)? If so, or if the end of your taper schedule was too fast or you jumped off at too high a dose, reinstating just a tiny amount - truly tiny, at least at first, to stabilize and once stabilized then do a extra-slow taper in micro doses, could save you preventable suffering. You can get a lot of excellent guidance on how to do that here, once we have a clearer picture of your taper schedule. (Also, are you on any other meds, or have you been over the last year or so? If so, any changes in dose of those?)

I was "TryingToGetWell" (aka TTGW) on paxilprogress. I also was one of the original members here on Surviving Antidepressants

 

I had horrific and protracted withdrawal from paxil, but now am back to enjoying life with enthusiasm to the max, some residual physical symptoms continued but largely improve. The horror, severe derealization, anhedonia, akathisia, and so much more, are long over.

 

My signature is a temporary scribble from year 2013. I'll rewrite it when I can.

 

If you want to read it, click on http://survivingantidepressants.org/index.php?/topic/209-brandy-anyone/?p=110343

Link to comment
  • Moderator Emeritus

Hi TABaker,

I'm sorry you are not feeling well, even though you tapered for a year.

 

It would be helpful if you would give us a few more details about how you tapered, as Brandy suggested. What dose did you stop from? Did you get any withdrawal symptoms while you were tapering?

 

This may just be temporary PMS, intensified due to your nervous system still being sensitive from your taper. Or you may have stopped from too high a dose. After a successful taper, the nervous system can still be somewhat sensitive/vulnerable for up to 2 years, so its good to be aware of that and to be careful.

 

Please stay in touch and let us know how you are doing.

I'm not a doctor.  My comments are not medical advise. These are my opinions based on my own experience and what I've learned. Please discuss your situation with a medical practitioner who has knowledge of tapering and withdrawal...if you are lucky enough to find one.

My Introduction Thread

Full Drug and Withdrawal History

Brief Summary

Several SSRIs for 13 years starting 1997 (for mild to moderate partly situational anxiety) Xanax PRN ~ Various other drugs over the years for side effects

2 month 'taper' off Lexapro 2010

Short acute withdrawal, followed by 2 -3 months of improvement then delayed protracted withdrawal

DX ADHD followed by several years of stimulants and other drugs trying to manage increasing symptoms

Failed reinstatement of Lexapro and trial of Prozac (became suicidal)

May 2013 Found SA, learned about withdrawal, stopped taking drugs...healing begins.

Protracted withdrawal, with a very sensitized nervous system, slowly recovering as time passes

Supplements which have helped: Vitamin C, Magnesium, Taurine

Bad reactions: Many supplements but mostly fish oil and Vitamin D

June 2016 - Started daily juicing, mostly vegetables and lots of greens.

Aug 2016 - Oct 2016 Best window ever, felt almost completely recovered

Oct 2016 -Symptoms returned - bad days and less bad days.

April 2018 - No windows, but significant improvement, it feels like permanent full recovery is close.

VIDEO: Where did the chemical imbalance theory come from?



VIDEO: How are psychiatric diagnoses made?



VIDEO: Why do psychiatric drugs have withdrawal syndromes?



VIDEO: Can psychiatric drugs cause long-lasting negative effects?

VIDEO: Dr. Claire Weekes

 

 

 

Link to comment

Please sign in to comment

You will be able to leave a comment after signing in



Sign In Now
×
×
  • Create New...

Important Information

Terms of Use Privacy Policy